Alert archive / Arizona / Lake Wind Advisories in 2021
Lake Wind Advisory 12, NWS Las Vegas, NV
NWS Las Vegas, NV issued this lake wind advisory at Nov 24, 2021, 3:18 PM MST for Mohave County, Arizona; San Bernardino County, California. It took effect at Nov 24, 2021, 8:00 PM MST. It was in force for 23 hr.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2021, 3:18 PM MST (22:18 UTC)
- In effect from
- Nov 24, 2021, 8:00 PM MST
- Expired
- Nov 25, 2021, 7:00 PM MST
- In force
- 23 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, San Bernardino County, CA
The radar
The Las Vegas radar (KESX), 48 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 12:00Z, 10.3 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3408 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- -60 m²/s²
- 0-3 km storm-relative helicity
- 26 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
812 WWUS75 KVEF 242218 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 218 PM PST Wed Nov 24 2021 AZZ003-250300- /O.CON.KVEF.FZ.W.0004.211125T1000Z-211125T1600Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 318 PM MST Wed Nov 24 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST THURSDAY... * WHAT...The first freeze of the season is expected with freezing temperatures in the lower 30s. * WHERE...Northwest Deserts. * WHEN...From 3 AM to 9 AM MST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ002-036-CAZ527-NVZ021-250300- /O.NEW.KVEF.LW.Y.0012.211125T0300Z-211126T0200Z/ /O.CON.KVEF.WI.Y.0035.000000T0000Z-211125T0300Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 218 PM PST Wed Nov 24 2021 /318 PM MST Wed Nov 24 2021/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM PST /8 PM MST/ THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 7 PM PST /8 PM MST/ THIS EVENING TO 6 PM PST /7 PM MST/ THURSDAY... * WHAT...North winds 20 to 30 mph with gusts up to 45 mph until the early evening then 15 to 25 mph with gusts up to 35 mph through the overnight hours and on Thanksgiving Day. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...For the Wind Advisory, until 7 PM PST /8 PM MST/ this evening. For the Lake Wind Advisory, from 7 PM PST /8 PM MST/ this evening until 6 PM PST / 7 PM MST Thursday. * IMPACTS...Strong north winds over the open waters will make the lake water rough and hazardous, and may result in high waves which may tip or swamp smaller craft. Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Consider postponing outings on area lakes until the winds subside. If on the lakes, avoid the open waters and stay in protected coves. Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
4 follow-up statements
724 WWUS75 KVEF 250258 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 658 PM PST Wed Nov 24 2021 AZZ002-036-CAZ527-NVZ021-251300- /O.EXP.KVEF.WI.Y.0035.000000T0000Z-211125T0300Z/ /O.CON.KVEF.LW.Y.0012.211125T0300Z-211126T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 658 PM PST Wed Nov 24 2021 /758 PM MST Wed Nov 24 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST/7 PM MST THURSDAY... ...WIND ADVISORY WILL EXPIRE AT 7 PM PST/8 PM MST THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 7 PM PST/8 PM MST this evening until 6 PM PST/7 PM MST Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ AZZ003-251300- /O.CON.KVEF.FZ.W.0004.211125T1000Z-211125T1600Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 758 PM MST Wed Nov 24 2021 ...FREEZE WARNING REMAINS IN EFFECT FROM 3 AM TO 9 AM MST THURSDAY... * WHAT...The first freeze of the season is expected with freezing temperatures in the lower 30s. * WHERE...Southern and central Mohave County. * WHEN...From 3 AM to 9 AM MST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
999 WWUS75 KVEF 251221 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 421 AM PST Thu Nov 25 2021 AZZ003-251600- /O.CON.KVEF.FZ.W.0004.000000T0000Z-211125T1600Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 521 AM MST Thu Nov 25 2021 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM MST THIS MORNING... * WHAT...The first freeze of the season is expected with freezing temperatures in the lower 30s. * WHERE...Southern and central Mohave County. * WHEN...through 9 AM MST Thursday. * IMPACTS...Frost and freeze conditions will kill crops, other sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. To prevent freezing and possible bursting of outdoor water pipes they should be wrapped, drained, or allowed to drip slowly. Those that have in-ground sprinkler systems should drain them and cover above- ground pipes to protect them from freezing. && $$ AZZ002-036-CAZ527-NVZ021-251600- /O.CON.KVEF.LW.Y.0012.000000T0000Z-211126T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 421 AM PST Thu Nov 25 2021 /521 AM MST Thu Nov 25 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 7 PM PST/8 PM MST this evening until 6 PM PST/7 PM MST Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
815 WWUS75 KVEF 251542 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 742 AM PST Thu Nov 25 2021 AZZ003-251645- /O.EXP.KVEF.FZ.W.0004.000000T0000Z-211125T1600Z/ Northwest Deserts- Including Kingman, Golden Valley, Dolan Springs, Valentine, Wikieup, and Yucca 842 AM MST Thu Nov 25 2021 ...FREEZE WARNING WILL EXPIRE AT 9 AM MST THIS MORNING... Temperatures across southern Mohave County approached freezing overnight and will warm up throughout the day. $$ AZZ002-036-CAZ527-NVZ021-260200- /O.CON.KVEF.LW.Y.0012.000000T0000Z-211126T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 742 AM PST Thu Nov 25 2021 /842 AM MST Thu Nov 25 2021/ ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM PST /7 PM MST/ THIS EVENING... * WHAT...North winds 15 to 25 mph with gusts up to 40 mph expected. * WHERE...In Arizona, Lake Havasu and Fort Mohave and Lake Mead National Recreation Area. In California, San Bernardino County- Upper Colorado River Valley. In Nevada, Lake Mead National Recreation Area. * WHEN...From 7 PM PST/8 PM MST this evening until 6 PM PST/7 PM MST Thursday. * IMPACTS...Strong winds and rough waves on area lakes will create hazardous conditions for small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Boaters on area lakes should use extra caution since strong winds and rough waves can overturn small craft. && $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
854 WWUS75 KVEF 260158 NPWVEF URGENT - WEATHER MESSAGE National Weather Service Las Vegas NV 558 PM PST Thu Nov 25 2021 AZZ002-036-CAZ527-NVZ021-260300- /O.EXP.KVEF.LW.Y.0012.000000T0000Z-211126T0200Z/ Lake Havasu and Fort Mohave-Lake Mead National Recreation Area- San Bernardino County-Upper Colorado River Valley- Including Lake Havasu City, Desert Hills, Topock, Bullhead City, Oatman, Mohave Valley, Needles, Hoover Dam, and Laughlin 558 PM PST Thu Nov 25 2021 /658 PM MST Thu Nov 25 2021/ ...LAKE WIND ADVISORY WILL EXPIRE AT 6 PM PST /7 PM MST/ THIS EVENING... Northerly wind gusts have largely subsided along the Colorado River Valley, with breezy conditions remaining. Winds will continue to diminish as the evening progresses. As such, the Lake Wind Advisory has been allowed to expire on time. $$ For more information from the National Weather Service visit https://weather.gov/lasvegas
What forecasters said that day
The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this lake wind advisory went out at Nov 24, 10:50 AM MST, 4 hours 28 minutes earlier.
Area forecast discussion, Nov 24, 10:50 AM MST, 4 hours 28 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 950 AM PST Wed Nov 24 2021 .SYNOPSIS...A cold front is moving across the area this morning ushering in gusty northerly winds and cooler, more seasonable temperatures. The strongest winds later today will occur in the Colorado River Valley where a wind advisory is in effect through this evening. Temperatures will remain at near normal levels on Thanksgiving before beginning a gradual warming trend into the weekend as high pressure builds over the area. && .UPDATE...Gusty north winds are in place across much of the area this morning. The highest gusts, as expected, are in the Colorado River Valley where a Wind Advisory is in effect. Temperatures are expected to be about 8-12 degrees cooler today depending on the location. However, less cooling may occur in some locations for various reasons including lower temps yesterday due to inversions and cloud cover as well as factoring in today's wind. Otherwise, expect sunny conditions throughout the day. && .PREVIOUSLY ISSUED DISCUSSION... .SHORT TERM...Today through Thursday. A cold front draped across the Las Vegas metro area early this mornings will continue to press south through mid-day. Winds will increase out of the north behind the front and usher in cooler, more seasonable temperatures to the region. The strongest winds this afternoon will be in the lower Colorado River Valley where gusts of 35-45mph can be expected, and as a result a wind advisory will be in effect through this evening for this area. While winds will decrease in most areas tonight and Thursday, breezy conditions will persist in the CRV below Hoover Dam. A few gusts over 40mph will be possible in this area Thursday, but considering the more isolated nature of these gusts, the wind advisory has not been extended at this time. Temperatures are expected to drop to near freezing near Kingman and Dolan Springs for the first time this season Thursday morning, and a Freeze Warning has been issued for this area. Temperatures will also cool into the 30s along the I-15 corridor northeast of Las Vegas, but there should be enough wind overnight in that area to keep readings above freezing. All areas will continue to see near normal high temperatures on Thanksgiving Day. .LONG TERM...Friday through Tuesday Ridge will dominate the Intermountain West/Mojave Desert through the end of the month. There will a weak low over northwest Mexico during the period in some form but will have no impact on our weather. This time of the year pattern will be condusive for persistent north breezes within the lower Colorado River Valley. Still looks like gusts 25-35 mph Friday, 15-25 mph possible the other days. Temperatures will continue to warm Friday-Saturday then plateau around 10 degrees above normal Sunday-Tuesday. && .AVIATION...For McCarran...North winds 10-15 knots developing early this morning will increase with gusts 20-25 knots from mid morning through the afternoon. Speeds will decrease after sunset but should remain above 10 knots overnight through Thursday morning. Mostly clear sky. For the rest of southern Nevada, northwest Arizona and southeast California...North winds 15-25 knots spreading over the region early this morning will increase after sunrise and continue through the day with gusts up to 35-40 knots near Laughlin-Bullhead City. Gusts will diminish early this evening, but speeds of 10-20 knots will be common at TAF sites. IFP may see speeds 20-30 knots through Thursday. High clouds moving over Arizona this morning will leave a clear sky the rest of today and tonight. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Salmen SHORT TERM...Planz LONG TERM...Pierce AVIATION...Adair For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
Nearby
Lake Wind Advisories in Arizona, 2021Lake Wind Advisories in California, 2021Lake Wind Advisories in Nevada, 2021Every lake wind advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.